Tuesday, December 1, 2009

Birth Control Pill and Stretch Marks

Does The Birth Control Pill Cause Stretch Marks?

It is commonly said that taking a birth control pill results in weight gain which on its turn can result in stretch marks. But this does not have to be necessarily true. Some (young) women have shown to develop stretch marks even when they did not gain in weight at all. This might support the opinion that stretch marks are caused by hormonal changes. On the other hand when someone gains weight in a relative short period of time stretch marks are usually the result because the skin is not elastic enough to bear the growth.

Facts are that the birth control pill can cause weight gain and stretch marks. Also a fact is that birth control pills contain hormones. Some say especially the Depo Provera shot and the Diane 35 (Dianette) are causing women's skin to be prone to stretch marks.

It is recommended to consult your health care provider or well-woman clinic about the birth control pill you are using and if switching might be beneficial to you. Furthermore it is always beneficial to keep your skin hydrated. Moisturizers will add to your skin's elasticity which alows the skin to cope with hormonal changes and/ or expansion.


Post a Comment